Fieldset
Looking back

I cannot count using both my hands the number of times I found myself crouched over the toilet seat spewing my guts as well as those dreaded pills … Or so restless and irritated because I’m wide awake all through the night… Or in soooo much pain that I could hardly walk, sleep or eat… These are b

I cannot count using both my hands the number of times I found myself crouched over the toilet seat spewing my guts as well as those dreaded pills … Or so restless and irritated because I’m wide awake all through the night… Or in soooo much pain that I could hardly walk, sleep or eat… These are but a few of the “fun” side effects that plague me…

Many times I struggled (and still do) when people asked me, “How are you?”, because the common thing to do is say, “I’m fine and you” as you carry on in different directions… I thought to myself, ‘is she really asking’… ‘Does he really want to know how I am?’ … Eventually I would fight back the tears and manage to say “I’m fine and you?” There have been many times when I broke into tears when a good friend asked me how I was. Some days not even a good friend, could have been anyone I saw on a really bad day. I did however start to learn that it was either that people didn’t want to know or they were stunned into silence when I shared my story with them. No one could really understand because… Well, not many people really knew what it’s like.

This is a little bit on how the worst of my days went…

(At this point in time my treatment consists of 21 pills per day as well as a painful injection in my bottom EVERY DAY… I would cry before and after having had both.)

Slowly and with as little movement as possible I get out of my bed at res in agony after a few weeks with no sleep. I’m all alone with nobody to help me do a thing and I have to get ready for school, which is hard enough to do while fully healthy and pain free. I hobble to the shower. At this point my back is aching from jolts of pain shooting up from my bottom. My bottom is black and blue with a stinging, burning, aching and stabbing pain (yes, all the qualities of pain)… My joint, legs and feet are stiff and aching… So yes, it’s a hobble… Movement without too much movement…

Explanation… All the usual side effects of MDR TB medication.

Also a stabbing pain in my chest playing on my fears that my lung may be infected as well… In my mind I’m like PLEURAL EFFUSION… PLEURAL EFFUSION… Intra-thoracic chest drain… Ouch… Nooo

Now you would think a shower would refresh or wake me up but none of that. Instead my pain is worsened by every single drop of water that hits me.

Dry myself… Somehow

Put on body lotion… Somehow

Walk to school… Somehow

Sit… Somehow

Concentrate… Somehow

At lunch time take a walk to Observatory train station, wait for the train to take me to Salt River, another walk to the TB clinic… Get ASSAULTED by the world’s most painful injection that burned as it entered my body and caused my bottom to sting painfully as it went in, then for hours after (that I know the injections will continue for 6 months).

((Now this isn’t any kind of injection, no… Painful and agony don’t even begin to explain the way it felt))

And that’s just half my day

SIGH

Yah neh…

Looking back…

← Read my first post: It happened to me